High Wind, Ness
- When
- November 28, 8:57 AM CST
- Where
- Ness forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.479, -99.916 (the zone’s center; the record gives no point)
KDOT SCAN site 13 S Ness City
50kt at the Garden City Bernadine Sitts Intermediate School (KSN Weatherlab) at 1030 CST and 55kt at the KDOT SCAN site 6 miles north of Scott City at 1130 CST.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
High wind produced the following gusts: 52kt at the KDOT SCAN site 13 miles south of Ness City at 0857 CST...50kt at the Garden City Bernadine Sitts Intermediate School (KSN Weatherlab) at 1030 CST and 55kt at the KDOT SCAN site 6 miles north of Scott City at 1130 CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Nov 28, 3:27 AM CST, 5 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 327 AM CST MON NOV 28 2005 .DISCUSSION... DAYS 1-2... FORECAST CHALLENGES ARE HIGH WINDS TODAY FOR MOST OF THE AREA. VERY STRONG PRESSURE GRADIENT WILL CONTINUE THROUGH THE DAYTIME HOURS WITH 850MB WINDS AROUND 50KTS AND 800MB TO 60KT. SO WITH MIXING TODAY TO POSSIBLY 800MB COULD HAVE GUSTS TO 60 MPH AND SUSTAINED 35 TO 45 MPH. 88D SHOWS SNOW AREAS ARE RAPIDLY DECREASING TO ONLY LIGHT SNOW OR FLURRIES AND IR SATELLITE SHOWS WARMING CLOUD TOPS. THEREFORE WILL NOT NEED ANY SNOW AND BLOWING SNOW ADVISORY TODAY, SINCE ACCUMULATIONS WERE AN INCH OR SO, AND SNOW IS CRUSTED OVER, SO DONT THINK THERE SHOULD BE MUCH IF ANY DRIFTING. WILL EXTEND THE HIGH WIND WARNING INTO THE REST OF THE CWA TILL 5 PM, AND HAVE A WIND ADVISORY FROM HUGOTON TO ULYSSES TO SYRACUSE AND WEST TILL 5 PM. HIGHS TODAY SHOULD NOT MOVE MUCH IN THE MID 30S WITH GOOD MIXING AND LITTLE IF ANY SUNSHINE UNTIL LATER TODAY IN THE WEST. THEN TONIGHT LOOK FOR CLEARING SKIES WITH WINDS DECREASING RAPIDLY BY SUNSET. LOWS IN THE TEENS TO LOW 20S LOOK REASONABLE. ON TUESDAY UNDER MOSTLY SUNNY SKIES LOW TO MID 40S LOOK GOOD BASED ON 850MB TEMPS. THEN FOR TUESDAY NIGHT SOME HIGH CLOUDS INCREASE FROM WEST TO EAST AND SOUTH WINDS AT 10 TO 20 MPH WILL KEEP US A BIT WARMER WITH LOWS THE LOW TO MID 20S. DAYS 3-7... A COLD SURGE WILL BRING TEMPS BACK DOWN TO BELOW CLIMO BY WEDNESDAY AND WED NIGHT. A SLIGHT WARMING TREND WILL ENSUE THURSDAY AS COLD HIGH PRESSURE MOVES OFF TO THE EAST. THE UKMET SUGGESTS THAT WEAK BUT DRY UPSLOPE FLOW WILL PERSIST INTO FRIDAY AS LEE TROUGHING EATS AWAY AT THE SOUTHERN EDGE OF THE COLD DOME. THIS MAY PREVENT SW KS FROM REALLY WARMING UP ON FRIDAY. BY SATURDAY ANOTHER COLD SURGE WILL BRING TEMPS BACK BELOW CLIMO. LATER SHIFTS MAY NEED TO ADJUST MAXES DOWN EVEN FURTHER. FOR NOW WE WILL GO SEVERAL DEGREES BELOW CLIMO. THIS LOOKS TO BE A DRY WEEK WITH FAIRLY ZONAL FLOW AT THE LOWER LATITUDES(30-40N). && .PRELIMINARY POINT TEMPS/POPS... DDC 35 19 45 24 / 20 0 0 0 GCK 35 18 45 22 / 20 0 0 0 EHA 43 18 49 25 / 0 0 0 0 LBL 41 18 48 24 / 10 0 0 0 HYS 30 19 40 21 / 30 0 0 0 P28 37 23 46 24 / 20 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 5 PM CST THIS AFTERNOON FOR KSZ030- KSZ031-KSZ043-KSZ044-KSZ045-KSZ046-KSZ062-KSZ063-KSZ064-KSZ065- KSZ066-KSZ076-KSZ077-KSZ078-KSZ079-KSZ080-KSZ081-KSZ086-KSZ087- KSZ088-KSZ089-KSZ090. WIND ADVISORY UNTIL 5 PM CST /4 PM MST/ THIS AFTERNOON FOR KSZ061-KSZ074-KSZ075-KSZ084-KSZ085. && 06/FINCH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 300 AM CST MON NOV 28 2005 KSZ030-031-043>046-062>066-076>081-086>090-291100- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRAY-HASKELL- HODGEMAN-KEARNY-KIOWA-LANE-MEADE-NESS-PAWNEE-PRATT-RUSH-SCOTT-SEWARD- STAFFORD-TREGO- 300 AM CST MON NOV 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A HIGH WIND WARNING IS IN EFFECT UNTIL 5 PM TODAY. A VERY STRONG PRESSURE GRADIENT BEHIND A DEPARTING WINTER STORM WILL PERSIST WITH SUSTAINED WINDS OF 30 TO 40 MPH AND GUSTS AS HIGH AS 55 TO 60 MPH. THE WINDS SHOULD BEGIN TO DECREASE RAPIDLY JUST BEFORE SUNSET INTO THE 20 TO 30 MPH RANGE, THEN LATER INTO TO 15 TO 20 MPH. THERE COULD BE SOME MINOR DRIFTING OF ANY LOOSE SNOW ACROSS ROADWAYS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. KSZ061-074-075-084-085-291100- GRANT-HAMILTON-MORTON-STANTON-STEVENS- 300 AM CST (200 AM MST) MON NOV 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY HAS BEEN ISSUED UNTIL 5 PM CST OR 4 PM MST TODAY. WINDS WILL BE SUSTAINED AT 20 TO 30 MPH WITH GUSTS TO 45 MPH. THE WINDS WILL RAPIDLY DECREASE BY SUNSET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 06
The national radar mosaic for the moment the first event began.
3 high wind. Local standard time, as filed.
KDOT SCAN site 13 S Ness City
KSN Weather Lab at the Bernadine Sitts Intermediate School in Garden City
KDOT SCAN site 6 N Scott City
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5485520, 5485521, 5485522.